# SDR IXXA0100070O

- Difficulty date: November 5, 2001
- Submitted: November 6, 2001
- Operation: Air carrier
- Aircraft: N31CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45911
- Aircraft time: 73,590 hours, 28,927 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Defective
- Location: Fwd Belly
- Part time: 73,590 hours, 28,927 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ENROUTE FROM RMS TO AVB, THE FLIGHT CREW SENSED AN ODOR IN THE COCKPIT WHEN THE LEFT RECIRCULATION FAN WAS OPERATING. THE FLIGHT CREW SECURED THE FAN AND THE ODOR SUBSIDED. THE FLIGHT CONTINUED TO AVB FOR AN UNEVENTFUL LANDING. MAINTENACE INSPECT THE FAN WHICH WAS FOUND DEFECTIVE. MAINTENANCE PLACED THE FAN ON DEFERRAL. THE AIRCRAFT WAS RETURNED TO SERVICE.
